Raised blood pressure

Hi I just thought I would see if anyone on here can give me any advice as for the past year I have taken NDT had increased up to 2 grain but recent tests revealed that my T3 was too high so I've now reduced to 1.5 grains. But my main problem is raised blood pressure 147/80 was put on a blood pressure tablet but I had to come off it as I was waking up every morning with a thumping headache (Known side effect) unfortunately I'm still waking up two days after coming off the horrid drug but still got terrible headache on waking, I'm really worried 😩 Has anyone else on here had this problem or can give me any advice as my Doctor doesn't want to see me for another 2 weeks to check my blood pressure !! Might just try a homapathic remady

15 Replies

oldestnewest
  • Carriebaby,

    High FT3 may have raised blood pressure. It may improve now you have reduced NDT dose. It can take a few days for medication to clear your system so hopefully your headaches will resolve in a few more days.

  • I have the same problem but in reverse - not overmedicated infancy probably under but high BP. Investigating it there are lots of references to thyroid meds and that BP settles when thyroid treated optimally. I have just started taking tablets but don't want to be on them readings were 175/95 and stayed up when I self tested 😕 I am currently getting readings of 155/90 with some variation.

    I don't know what homeopathic options are out there but maybe essential to stay well hydrated and let the drugs completely clear your system.

    Keep well x

  • The blood tests the doctors use are for levothyroxine (T4) only.) Levothyroxine is inactive and has to convert to T3.

    NDT contains T4, T3, T2, T1 and calcitonin. T4 converts to T3 plus T3 and all the other Ts so cannot compare with T4 only. So I am sure the T3 would be higher when compared to blood tests for levothyroxine alone.

    Too much hormones could raise blood pressure. These are past posts:-

    healthunlocked.com/search/b...

  • My Doctor did a T3 test as she knows I'm on NDT and the T3 was too high so will see how I do on the lower dose !!

    Many thanks

  • My understanding of what principally controls blood pressure is magnesium and calcium. Calcium constricts arteries (to help move blood to the heart) and magnesium relaxes them. When there is a shortage of magnesium the arteries are unable to properly relax which results in high blood pressure. My BP was much about the same as yours and I also was getting cramps in my legs.

    I take Natural Vitality Calm (not every day now), taken in the morning but my BP has now reduced to around 124/70. Mg is the 4th most abundant mineral in the body.

    No doubt the thyroid will be placing a role in there somewhere but it could be worth a try if you are still having problems when your dose is optimal.

  • Hi Cassie thanks for the info. I will take on board what you have said. And wondered what Natural Vitality Calm is and where I can obtain it

    Many Thanks

    Caroline

  • Sorry for the delay Caroline, husband came out of hospital yesterday and I was a bit pre-occupied. Attached is a link to the one I bought, not sure now where I bought mine, 16oz lasts a long time. Amazon sell it but I don't think their prices are as good although they might if you get post free - need to check it out.

    uk.iherb.com/pr/Natural-Vit...

    Good luck and I hope everything works out for you.

    Cassie

  • I take magnesium for leg cramps but still on BP med Ibersartan. You could ask to try a different BP med as they prescribe the cheapest one first off. They switched me to the cheap one without even telling me - gave me a cough.

  • Thanks will note down this drug

  • Hi, it was having too much T4 that gave me high blood pressure and palpitations, not too much T3. Has she tested your T4?

  • Hi my T4 was ok my T3 was slightly high! So I have dropped m NDT down to 1.5 mg from 2mg and now been put on another blood pressure tablet so worried !!

  • Hi, I was afraid that I would have to take blood pressure medicine, but knew it was the increase in thyroxine that had caused it.In the booklet that came with my blood pressure monitor it says the various things that can cause high BP, and one of them is "disturbance in endochrine system", which I told my Doctor, so she left it for the time, and when my medication was stabilised my BP came down. Maybe when your T3 level is right you can come off the BP tablets.My Mum and Mum in Law are both on Candersartan BP tablets and don't get any side effects with them.

  • We'll I've just been put on Ramipril but I've looked at reviews of this drug and its dire 😩I'm really feeling like I'm a Guinea pig for meds

  • Hi, my Mum in Law had that one and it gave her a cough. Candersartan was recommended by a doctor she knew as being the one with the least side effects,she had to insist to her doctor she wanted it before he gave it to her, maybe it's one of the more expensive ones!

  • Yes I wouldn't be surprised as its all about giving ppl the cheapest drugs possible

You may also like...